Click Here For
WiredPatrol Site
"You Are a Child of the Universe, No Less than the Trees or the Stars"
 RETURN TO MESSAGES INDEX  

David, as Niamh has mentioned...

December 29 2008 at 9:21 PM
paula 


Response to Re: Tapering off with LIQUID zoloft/sertraline/lustral

Its a good plan you have there.  Bear  in mind also that its the last bit that many people find to be the worst, so if its by pill and you start feeling it harder, then use a metal nail file and just take longer to get off it safely, and if its liquid then adjust by the most tiny amounts possible.  Its far better to get off over a longer period of time than to go too quickly and risking things its better never to experience. 

Your doctor is at a stage where, if he's a good doctor, he will now learn from you so that he protects his patients in future. 

Maybe, when you are sure you have plenty enough zoloft to see you through tapering and remembering to add some in case it takes longer than you expect, you could print out the rxlist on zoloft, or at least the warnings and precautions page, and give  it to your GP.  The rxlist warnings and precautions page includes the following paragaph on what we would call withdrawal, but the drug makers prefer to call discontinuation cos it doesn't sound like its due to addiction when they do that:

(Page 4 of this url)

http://www.rxlist.com/zoloft-drug.htm#>

"...Discontinuation of Treatment with Zoloft

During marketing of Zoloft and other SSRIs and SNRIs (Serotonin and Norepinephrine Reuptake

Inhibitors), there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g. paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.

Patients should be monitored for these symptoms when discontinuing treatment with Zoloft. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate (see DOSAGE AND ADMINISTRATION)..."

Notice they don't say 'discontinuation' problems only occur when people are on high doses, this can happen on any dose and sometimes when people have been on them for only a few days, just as the drug's side effects can - and it also says that a gradual reduction is recommended WHENEVER POSSIBLE.  Also, re their words 'emotional lability':  According to our UK expert, Dr David Healy, "emotional lability" includes becoming suicidal and or homicidal etc, though worded as lability it doesn't sound much, so thats another term they prefer because it doesn't sound so bad.  If your GP continues to prescribe these drugs then he has a duty to LEARN about the risks before deciding on the benefits.

This information has been available for some time now, and while your GP may have been too busy or been persuaded by others that there was nothing to learn about the sometimes very serious, sometimes fatal, risks of both the drugs and their 'discontinuation', he no longer has that excuse as you are his patient.  But many doctors seem to believe they are gods and can get VERY upset with patients who are not elevated to a godly position even hinting they know something that the doctor doesn't, and its not so unusual to be kicked off the doctors books for even gently trying to explain that they ARE having a problem with a drug or withdrawal and that there IS evidence that the drug causes the same.  Hence saying get  enough zoloft for a longer-than-expected tapering programme first   :}

And you think YOU are a bit of a type once you get going :D

Anyway, I have a good feeling from you that you'll do well and get off sensibly and safely, and its possibly Omega 3 thats helped your previous rather rapid tapering to not get too badly out of hand, I don't know, but having watched those NIH videos, I'd bet that it definitely has.

I hope you stay healthy and happy, and just deal with this 'blip' of time (however protracted it might be) as something that is necessary to keep happy and healthy.

If you've got any problem, feel like its getting hard, etc, just post here, we've all done so (and still do so now and again) and all of us have been and are helped by other people who have gone through things or witnessed others going through things, and there's no need to thank us as we're simply trying to help like we have been/are helped by other people - and one day maybe you'll be doing the same.

Dr Lucire is the Australian diamond, and I'm glad too that you have one near you happy.gif

Paula

 

 


 
 Respond to this message   


Visit RxISK ORG from Data Based Medicine
'the first free website (not sponsored by big pharma or advertising) for patients
and their doctors to research, and more importantly, easily report drug side effects'.